MAUDE Adverse Event Report: ANGIODYNAMICS, INC MARINER HYDROPHILIC ANGIOGRAPHIC CATHETER; MARINER HYDROPHILIC COATED ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC MARINER HYDROPHILIC ANGIOGRAPHIC CATHETER; MARINER HYDROPHILIC COATED ANGIOGRAPHIC CATHETER
Catalog Number H787117355035
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint # (b)(4).
 
Event or Problem Description
Angiodynamics received medwatch mw5090930 on december 06 2019.No identifying customer/user information provided in the report.Shr shows this reported lot has been shipped to several accounts.As reported: tip of angiodynamics mariner mpa broke off.Catheter was outside patient.No harm to patient.Lot 5137357 it was indicated the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "tip broke off "cannot be confirmed as no sample was returned for investigation.Without a sample a definitive root cause of the failure cannot be determined.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A ship history report was performed for lot 5137357 and it was distributed to 4 different us customers.The last shipment to a us hospital was 29-jun-2017; the event date was (b)(6) 2019.Storage conditions of the angiographic catheter during this more than 27 month storage period may have contributed to the catheter tip fracture.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labelling review: the instructions for use (ic 266), which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
MARINER HYDROPHILIC ANGIOGRAPHIC CATHETER
Common Device Name
MARINER HYDROPHILIC COATED ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury, ny NY 12804
MDR Report Key9535477
Report Number1319211-2019-00122
Device Sequence Number2353508
Product Code DQO
UDI-Device IdentifierH787117355035
UDI-PublicH787117355035
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberH787117355035
Device Lot Number5137357
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1